MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-12-40-3D
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that during deployment of the concerto coil, the coil became lodged in the distal end of the  microcatheter.The physician tried to pull the coil back for repositioning, but it would not move.Then an attempt at advancement was made, but the coil would not move.On the second attempt to withdraw the coil, the introducer wire came out of the microcatheter with a small piece of the coil still attached: the coil had broken.The rest of the coil was still in the microcatheter in the patient.The physician then removed the microcatheter and diagnostic catheter together which allowed for the rest of the coil to be removed without incident.It was noted there was no damage to the microcatheter, no friction or difficulty during testing or delivery up until the distal segment, a continuous flush had not been used, repositioning was performed once, the pushwire was not damaged, no detachment attempts had been made, it was unknown if the pushwire had been rotated, and no medical or surgical intervention was required.It w as indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment in the venous collateral.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Ancillary devices include a terumo progreat 2.8f microcatheter.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11444613
Report Number2029214-2021-00270
Device Sequence Number14292635
Product Code KRD
UDI-Device Identifier00847536033832
UDI-Public00847536033832
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2023
Device Model NumberPV-12-40-3D
Device Catalogue NumberPV-12-40-3D
Device Lot NumberB099274
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2021
Initial Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR